MAUDE Adverse Event Report: LABSTYLE INNOVATIONS LTD. DARIO BLOOD GLUCOSE MONITORING SYSTEM; GLUCOMETER

LABSTYLE INNOVATIONS LTD. DARIO BLOOD GLUCOSE MONITORING SYSTEM; GLUCOMETER
Lot Number 2107081
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Readings (2459); Low Readings (2460)
Health Effect - Clinical Codes Hyperglycemia (1905); Hypoglycemia (1912)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
While on the phone with dario's representative, it was determined that the user was storing the strip cartridges in the kitchen.Dario's user guide states in the section of general precautions: "do not store the meter or test strips in an area where the humidity is outside of the range 10-90%, such as a bathroom or kitchen." a replacement of dario's strips and control solution was sent to the user to make sure that the dario strips are reading correctly, and to ensure proper technique.After the new dario strips and control solution were received, dario's representative followed up with the user.The user's dario meter was tested with control solution and a new cartridge of strips: the meter read within range for both tests.Control solution level 1 test results was 147 mg/dl (range 109-157 mg/dl).Control solution level 2 test results was 232 mg/dl (range 182-261 mg/dl).The user was instructed to test his bg level with the new cartridge of strips, which he did, and received a bg reading of 155 mg/dl, which the user stated was two hours after eating, and therefore was not certain if this bg reading was in range for him.Dario's representative recommended for the user to email dario his fasting bg readings in order to confirm that his readings are within range.The user emailed dario on the 24th of june and reported that he received bg readings of 95 mg/dl and 89 mg/dl for the past two days, which he stated was in range for him.Since the user's bg reading issue was resolved with new strips, therefore, it can be determined that there was misuse of the strips.This complaint is not confirmed.
 
Event or Problem Description
On june 10th, 2024, the user contacted dario to report inconsistent blood glucose (bg) readings.The user reported receiving a bg reading of 158 mg/dl from his dario meter.Due to this bg reading, the user opened a new cartridge of strips, where he tested and received a bg reading of 89 mg/dl, which the user stated is within his normal fasting range of 80 mg/dl to 100 mg/dl.The user also reported that he received bg readings of 79 mg/dl on april 28th, 64 mg/dl on may 12th, and 52 mg/dl on may 26th, without experiencing any hypoglycemic symptoms.Due to these low bg readings, the user discarded three strip cartridges.

Brand Name
DARIO BLOOD GLUCOSE MONITORING SYSTEM
Common Device Name
GLUCOMETER
Manufacturer (Section D)
LABSTYLE INNOVATIONS LTD.
5 tarshish st.
north industrial park
caesarea, 30798 21
IS  3079821
Manufacturer Contact
5 tarshish st.
north industrial park
caesarea, 30798-21
MDR Report Key19702414
Report Number3010606081-2024-00042
Device Sequence Number11672826
Product Code NBW
UDI-Device Identifier00850065006253
UDI-Public850065006253
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150817
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Lot Number2107081
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale